Alert archive / Maryland / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

October 9, 2015Cape May County, Cumberland County, New Jersey; Caroline County, Queen Anne's County, Talbot County, Maryland; Kent County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 9, 2015, 6:55 PM EDT for Cape May County, Cumberland County, New Jersey; Caroline County, Queen Anne's County, Talbot County, Maryland; Kent County, Sussex County, Delaware. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 9, 2015, 6:55 PM EDT (22:55 UTC)
Expired
Oct 9, 2015, 8:30 PM EDT
In force
95 min
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, Sussex County, DE, Caroline County, MD, Queen Anne's County, MD, Talbot County, MD, Cape May County, NJ, Cumberland County, NJ

The radar

The Dover AFB radar (KDOX), 10 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WWUS81 KPHI 092255
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
655 PM EDT FRI OCT 9 2015
 
DEZ001>004-MDZ012-015-019-020-NJZ016-017-021>025-100030-
DELAWARE BEACHES-KENT-INLAND SUSSEX-NEW
CASTLE-CAROLINE-TALBOT-KENT-QUEEN ANNE'S-SALEM-CUMBERLAND-ATLANTIC
COASTAL CAPE MAY-COASTAL ATLANTIC-CAPE MAY-ATLANTIC-GLOUCESTER-
655 PM EDT FRI OCT 9 2015

...STRONG THUNDERSTORMS IMPACTING THE REGION...

AT 653 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MIZPAH TO ANNAPOLIS...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS AS WELL AS VERY HEAVY RAINFALL. 

LOCATIONS IMPACTED INCLUDE...
VINELAND...DOVER...MILLVILLE...BRIDGETON...EASTON...OCEAN CITY...
GEORGETOWN...CAPE MAY...CENTERVILLE...CUMBERLAND...TALBOT...SMYRNA...
MILFORD...SEAFORD...CHESTERTOWN...BUENA...DENTON...CENTREVILLE...
NORTH WILDWOOD AND MILLSBORO.

LAT...LON 3846 7569 3869 7577 3868 7594 3857 7604
      3876 7622 3871 7628 3876 7632 3867 7634
      3868 7634 3916 7627 3960 7486 3958 7485
      3925 7460 3899 7479 3879 7508 3864 7513
      3861 7506 3859 7521 3860 7506 3845 7505
TIME...MOT...LOC 2253Z 001DEG 34KT 3947 7485 3896 7651 
$$

SZATKOWSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 9, 6:14 PM EDT, 41 minutes earlier.

Area forecast discussion, Oct 9, 6:14 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
614 PM EDT FRI OCT 9 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH OUR REGION EARLY TONIGHT, FOLLOWED BY
HIGH PRESSURE MOVING IN FROM THE OHIO VALLEY, AND SETTLING OVER THE
AREA ON SUNDAY. MEANWHILE, LOW PRESSURE WILL DEVELOP EAST OF FLORIDA
AND MOVE NORTHWARD TO A POSITION OFF THE MIDDLE ATLANTIC COASTLINE
ON MONDAY, BEFORE BEING ABSORBED INTO A COLD FRONT WHICH IS EXPECTED
TO MOVE THRU OUR REGION ON TUESDAY. TWO ADDITIONAL COLD FRONTS MAY
MOVE THRU THE REGION DURING THE WEDNESDAY THRU FRIDAY TIME FRAME.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
630 PM UPDATE...HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH
BEHIND THE INITIAL LINE OF THUNDERSTORMS. EVEN WITH THE INITIAL
LINE, THUNDERSTORM AND REFLECTIVITY SIGNATURES APPEAR TO BE
TRENDING DOWNWARD, AND AN OUTFLOW BOUNDARY IS BEGINNING TO OUTRUN
THE SEGMENT OF THE LINE IN SOUTHERN NJ. STILL WILL KEEP THE WATCH
GOING FOR ALONG AND DOWNSTREAM OF THE LINE FOR NOW.

PREVIOUS NEAR TERM DISCUSSION...THE LINE OF SHOWERS AND
THUNDERSTORMS JUST AHEAD OF THE APPROACHING COLD FRONT WAS JUST
ENTERING OUR WESTERN AREAS LATE THIS AFTERNOON AND WILL PROGRESS
EASTWARD THROUGH THE LATE AFTERNOON INTO THE EVENING. THE
ATMOSPHERE HAS BECOME UNSTABLE AND SHOULD REMAIN UNSTABLE FOR THE
REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING. THIS SHOULD
ALLOW THE LINE OF SHOWERS AND THUNDERSTORMS TO MAINTAIN THEMSELVES
AND POSSIBLY INTENSIFY AS THEY MOVE THROUGH THE AREA. WITH THE
INSTABILITY IN PLACE, MLCAPES AROUND 500-1000 K/KG AND LI'S -1 TO
-3, ALONG WITH BULK SHEAR AROUND 30-35 KNOTS, A FEW STRONGER
STORMS WITH GUSTY WINDS WILL MOVE THROUGH THE AREA. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN PENNSYLVANIA,
BASICALLY ALL OF NEW JERSEY EXCEPT CAPE MAY, AS WELL AS CECIL,
MARYLAND, AND NEW CASTLE, DELAWARE THROUGH 8 PM. THE MAIN THREAT
IS EXPECTED TO BE DAMAGING WINDS. A BRIEF PERIOD OF MODERATE TO
HEAVY RAIN WILL ALSO OCCUR WITH ANY THUNDERSTORMS WITH PW VALUES
AROUND 1.5 INCHES.

THE SHOWERS/THUNDERSTORMS ARE MOVING PRETTY QUICKLY, 35 TO 40 MPH,
SO THEY SHOULD BE MOVING OFFSHORE BY 9 OT 10 PM. THE FRONT MAY SLOW
DOWN ACROSS THE SOUTHERN DELMARVA, SO SHOWERS COULD LINGER INTO THE
MIDNIGHT HOUR THERE. ONCE THE SHOWERS MOVE OFFSHORE, A DRY OVERNIGHT
FORECAST IS EXPECTED.

SOUTHWEST WINDS WILL CONTINUE AHEAD OF THE FRONT, GUSTING 15-20 MPH.
BEHIND THE FRONT, NORTHWEST WINDS WILL MOVE IN AND COULD GUST 15-20
MPH AT TIMES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SATURDAY SHOULD BE A PLEASANT DAY WITH SEASONABLE COOL TEMPERATURES
AND MOSTLY CLEAR SKIES. THE ONLY CLOUD COVER EXPECTED DURING THE DAY
SATURDAY WOULD BE MOSTLY HIGH LEVEL CLOUDS, EXCEPT POSSIBLY SOME
LOWER CLOUDS ACROSS THE SOUTHERN AREAS DURING THE MORNING HOURS.
HIGHS SATURDAY SHOULD BE PRETTY CLOSE TO NORMAL FOR MOST AREAS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
OVERVIEW...
THE MEAN 500 HPA PATTERN IN D+2 TO D+7 PERIOD CONTINUES TO FEATURE A
RIDGE IN THE WEST AND A TROUGH IN THE EAST. IN PARTICULAR, TWO SHORT
WAVES WILL HAVE THE GREATEST IMPACT ON THE EVOLUTION OF THE PATTERN,
ONE CURRENTLY TRAVERSING THE ROCKY MOUNTAINS AND THE OTHER NOW OVER
THE GULF OF ALASKA. THE FIRST SHORT WAVE CARVES OUT A CLOSED LOW OFF
THE SOUTHEASTERN US COAST DURING THE SATURDAY THRU MONDAY TIME FRAME.
MEANWHILE, THE SECOND SHORT WAVE AMPLIFIES THE EASTERN CONUS TROUGH
ON TUESDAY AND WEDNESDAY. THE RESULTANT HEIGHT FALLS ARE EXPECTED
TO LIFT THE AFOREMENTIONED CLOSED LOW POLEWARD ALONG THE EAST COAST.

BY SATURDAY NIGHT, THE FLOW BECOMES MORE ANTICYCLONIC ALOFT ACROSS
OUR REGION, WHICH WILL PROMOTE HIGH PRESSURE AT THE SURFACE THRU
THE DAY SUNDAY. MEANWHILE, PVA ROUNDING THE CLOSED MID-LEVEL LOW
WILL INDUCE SURFACE LOW DEVELOPMENT OFF THE SOUTHEASTERN US COAST.
THE MAIN UNCERTAINTY IN THE FORECAST IS WITH REGARD TO JUST HOW
AMPLIFIED THE TROUGH IN THE EAST BECOMES, WHICH AFFECTS THE TIMING
OF A COLD FRONT AND JUST HOW FAR WEST OFFSHORE LOW PRESSURE TRACKS
IN THE MONDAY NIGHT THRU TUESDAY NIGHT TIME FRAME. THIS INTRODUCES
ADDITIONAL UNCERTAINTY REGARDING TWO POTENTIAL COLD FRONTAL
PASSAGES ON THURSDAY AND FRIDAY.

OVERALL, THE BEST CHANCE OF PRECIP WILL BE WITH THE COLD FRONTAL
PASSAGE/OFFSHORE LOW PRESSURE DURING THE MONDAY NIGHT THRU TUESDAY
NIGHT PERIOD. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE AVERAGE
THRU THE PERIOD.

DETAILS...
SUNDAY...HIGH PRESSURE WILL CREST OVER OUR REGION, AND WITH CLEAR
SKIES AND LIGHT WINDS, EXPECT GOOD RADIATIONAL COOLING. THERE HAS
BEEN A FAIRLY CONSISTENT SIGNAL IN THE GUIDANCE FOR THE POTENTIAL
OF FROST IN THE VICINITY OF I-80 AND POINTS NORTH. IF CONFIDENCE
INCREASES, THIS MAY NECESSITATE THE NEED FOR A FROST ADVISORY.
ELSEWHERE, THERE MAY BE SOME PATCHY DENSE FOG, BUT THERE IS MODEL
DISAGREEMENT ON THE AMOUNT OF SURFACE MOISTURE. AT THIS TIME, THE
BEST CHANCE IS ACROSS THE LEHIGH VALLEY. AS HIGH PRESSURE CRESTS
OVER OUR AREA, WINDS WILL GRADUALLY VEER TO THE SOUTHWEST, BUT A
LINGERING NORTHEAST FLOW ALONG THE COAST WILL KEEP IT COOLER. SOME
HIGH CLOUDINESS MAY STREAM IN FROM THE WEST, MAINLY OVER DELMARVA.

MONDAY THRU WEDNESDAY...A RETURN FLOW COMMENCES AROUND SURFACE
HIGH PRESSURE ON MONDAY. MID AND HIGH LEVEL CLOUDINESS INCREASES
AS THE TROPOSPHERIC FLOW BECOMES MERIDIONAL IN RESPONSE TO THE
AMPLIFYING LONG WAVE TROUGH. A COLD FRONT MOVES THRU THE AREA
TUESDAY INTO WEDNESDAY, WHILE LOW PRESSURE TRACKS JUST OFFSHORE.
THERE IS UNCERTAINTY AS TO THE DEGREE OF WHICH THESE TWO FEATURES
INTERACT, WHICH IMPACTS THE TIMING AND CHANCES OF PRECIP. PRECIP
ASSOCIATED WITH THE COLD FRONTAL PASSAGE SHOULD BE RELATIVELY
LIGHT, HOWEVER, IT COULD BE MORE EXTENSIVE IF ATLANTIC MOISTURE IS
INCORPORATED INTO THE SYSTEM. AT THIS TIME, THE FORECAST REFLECTS
A SLIGHT CHANCE OF SHOWERS SOUTHEAST OF I-95 MONDAY, AND THEN
ACROSS THE ENTIRE CWA MONDAY NIGHT INTO TUESDAY.

THURSDAY AND FRIDAY...AS MENTIONED PREVIOUSLY, THERE ARE TWO
POTENTIAL COLD FRONTAL PASSAGES DURING THIS TIME FRAME, BUT
UNTIL THE EVOLUTION OF THE AFOREMENTIONED SYSTEM IS RESOLVED,
THIS IS OUTCOME IS UNCERTAIN AT THIS TIME.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A LINE OF SHOWERS AND THUNDERSTORMS IS MOVING THROUGH EASTERN
PENNSYLVANIA THIS AFTERNOON AND WILL PROGRESS EASTWARD AND IS
EXPECTED TO AFFECT ALL TAF SITES LATE THIS AFTERNOON INTO EARLY THIS
EVENING. THE SHOWERS AND THUNDERSTORMS ARE MOVING QUICKLY, SO THEY
WILL NOT AFFECT EACH SITE FOR VERY LONG. THEY WILL HOWEVER BRIEFLY
LOWER VSBYS/CIGS WITH A PERIOD OF HEAVY RAINFALL, AND POTENTIALLY
CONTAIN GUSTY WINDS. ONCE THE SHOWERS AND THUNDERSTORMS MOVE
THROUGH, VFR CONDITIONS WILL RETURN TO ALL TAF SITES, AND REMAIN VFR
THROUGH THE REMAINDER OF THE PERIOD.

WINDS AHEAD OF THE FRONT ARE GENERALLY OUT OF THE SOUTHEAST AROUND 10-
12 KNOTS, WITH GUSTS AROUND 18-20 KNOTS. THIS WILL REMAIN UNTIL THE
FRONT PASSES THROUGH THIS EVENING. THEN WINDS WILL BECOME NORTHWEST
BEHIND THE FRONT, WITH SOME AREAS GUSTING AROUND 15-17 KNOTS. WINDS
WILL BECOME NORTHEAST DURING THE DAY SATURDAY.

&&

.MARINE...
THE SMALL CRAFT ADVISORY REMAINS FOR THE DELAWARE BAY AND COASTAL
WATERS. THE ADVISORY FOR THE NORTHERN DELAWARE BAY WAS EXTENDED
THROUGH 10 PM AS WINDS MAY REMAIN ELEVATED BEHIND THE COLD FRONTAL
PASSAGE. THE REMAINDER OF THE ADVISORY WAS LEFT UNCHANGED WITH AND
END TIME OF NOON SATURDAY.

A LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF THE COLD FRONT
SHOULD AFFECT THE COASTAL WATERS THIS EVENING AND MAY CONTAIN SOME
GUSTY WINDS. WINDS AHEAD OF THE FRONT WILL BE SOUTHWEST, AND SWITCH
TO NORTHWEST BEHIND THE COLD FRONT.

OUTLOOK...
SATURDAY NIGHT THRU MONDAY...WINDS AND SEAS ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA AT THIS TIME.

TUESDAY AND WEDNESDAY...A COLD FRONTAL PASSAGE TUESDAY NIGHT WILL
LEAD TO WINDS VEERING FROM SOUTHWEST TO NORTHWEST. AT THIS TIME,
THERE IS A LOW PROBABILITY OF WINDS REACHING SMALL CRAFT ADVISORY
THRESHOLDS DURING THIS TIME FRAME.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR ANZ431-
     450>455.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ430.

&&

SYNOPSIS...FRANCK
NEAR TERM...JOHNSON/ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...FRANCK
AVIATION...FRANCK/ROBERTSON
MARINE...FRANCK/ROBERTSON
Hazardous weather outlook, Oct 9, 3:39 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT FRI OCT 9 2015

DEZ001-MDZ008-NJZ009-010-012>022-025>027-PAZ060-061-070-071-101>106-
101945-
NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
339 PM EDT FRI OCT 9 2015

...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ431-452>455-101945-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
339 PM EDT FRI OCT 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE THAT A LINE OF HEAVY SHOWERS AND ISOLATED
STRONG THUNDERSTORMS WILL CROSS THE COASTAL WATERS BETWEEN 5 PM
AND 9 PM ACCOMPANIED BY A BRIEF BURST OF GUSTY WEST WINDS TO 35
KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-450-451-101945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
339 PM EDT FRI OCT 9 2015

...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A CHANCE THAT A LINE OF HEAVY SHOWERS AND ISOLATED
STRONG THUNDERSTORMS WILL CROSS THE COASTAL WATERS BETWEEN 5 PM
AND 9 PM ACCOMPANIED BY A BRIEF BURST OF GUSTY WEST WINDS TO 35
KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007-008-PAZ054-055-062-101945-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
339 PM EDT FRI OCT 9 2015

...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PATCHY FROST IS POSSIBLE EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ012-015-019-020-NJZ023-024-101945-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
339 PM EDT FRI OCT 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME GUSTY THUNDERSTORMS WITH BRIEF HEAVY RAIN ARE POSSIBLE THIS
AFTERNOON, ESPECIALLY EASTERN PENNSYLVANIA AND NEW JERSEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 9, 5:51 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
551 PM EDT FRI OCT 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     NEW MORGAN              40.18N  75.89W
10/09/2015                   BERKS              PA   SOCIAL MEDIA

            TREES DOWN NEAR INTERSTATE 76

0432 PM     TSTM WND GST     WEST NANTMEAL TWP       40.12N  75.82W
10/09/2015  M56 MPH          CHESTER            PA   TRAINED SPOTTER

            MULTIPLE TREES AND WIRES DOWN ALONG CREEK ROAD

0440 PM     TSTM WND DMG     EAST VINCENT TWP        40.16N  75.58W
10/09/2015                   CHESTER            PA   911 CALL CENTER

            WIRES DOWN ON HICKORY GROVE ROAD. TIME ESTIMATED FROM
            RADAR.

0446 PM     TSTM WND DMG     ROYERSFORD              40.19N  75.54W
10/09/2015                   MONTGOMERY         PA   NEWSPAPER

            TREES DOWN. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER PHI1500802 PHI1500803 PHI1500804 PHI1500805

STAFF
Local storm report, Oct 9, 5:57 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 PM EDT FRI OCT 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND GST     PERTH AMBOY             40.52N  74.27W
10/09/2015  M48 MPH          MIDDLESEX          NJ   WEATHER FLOW

&&

EVENT NUMBER PHI1500806

STAFF
Special weather statement, Oct 9, 6:04 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
604 PM EDT FRI OCT 9 2015

DEZ001-002-MDZ008-012-015-019-020-NJZ016>018-021>023-025-092300-
KENT-NEW CASTLE-CECIL-CAROLINE-TALBOT-KENT-QUEEN
ANNE'S-SALEM-CUMBERLAND-COASTAL ATLANTIC-CAPE
MAY-ATLANTIC-GLOUCESTER-CAMDEN-
604 PM EDT FRI OCT 9 2015

...STRONG THUNDERSTORMS IMPACTING THE REGION...

AT 602 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR TURNERSVILLE TO NEAR BOWLEYS QUARTERS...AND
MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS ALONG WITH VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
VINELAND...ATLANTIC CITY...DOVER...MILLVILLE...BRIDGETON...
MIDDLETOWN...CENTERVILLE...CUMBERLAND...TALBOT...PLEASANTVILLE...
GLASSBORO...LINDENWOLD...HAMMONTON...PENNSVILLE...SMYRNA...PITMAN...
NORTHFIELD...ABSECON...CARNEYS POINT AND NEW CASTLE.

LAT...LON 3904 7631 3901 7622 3917 7628 3953 7596
      3983 7506 3946 7432 3921 7503 3922 7502
      3921 7539 3908 7541 3876 7633 3877 7633
      3885 7627 3882 7620 3897 7625 3876 7639
      3877 7639
TIME...MOT...LOC 2202Z 308DEG 37KT 3978 7510 3933 7641

SZATKOWSKI
Special weather statement, Oct 9, 6:08 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
608 PM EDT FRI OCT 9 2015

NJZ010-012>015-017>020-022-025>027-PAZ106-092300-
OCEAN-SOMERSET-EASTERN MONMOUTH-COASTAL OCEAN-WESTERN
MONMOUTH-COASTAL ATLANTIC-SOUTHEASTERN
BURLINGTON-MIDDLESEX-NORTHWESTERN
BURLINGTON-ATLANTIC-MERCER-CAMDEN-GLOUCESTER-LOWER BUCKS-
608 PM EDT FRI OCT 9 2015

...STRONG THUNDERSTORMS IMPACTING THE REGION...

AT 607 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ROCKAWAY BEACH TO NEAR TURNERSVILLE...AND MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS ALONG WITH VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE... TOMS RIVER...TRENTON...NEW
BRUNSWICK...LONG BRANCH...ASBURY PARK...
SOMERSET...LAKEWOOD...MIDDLETOWN...OLD BRIDGE...JACKSON...HOWELL...
EAST BRUNSWICK...EVESHAM...SOUTH BRUNSWICK...SAYREVILLE...MOUNT
LAUREL...NORTH BRUNSWICK...MARLBORO...MANALAPAN AND WILLINGBORO.

LAT...LON 3979 7410 4001 7409 3999 7414 3999 7411
      3981 7417 3977 7410 3980 7417 3975 7420
      3974 7419 3976 7410 3975 7410 3963 7426
      3958 7422 3958 7434 3955 7427 3945 7434
      3978 7508 4055 7451 4044 7420 4044 7398
TIME...MOT...LOC 2207Z 271DEG 33KT 4050 7393 3974 7502

SZATKOWSKI
Local storm report, Oct 9, 6:35 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 PM EDT FRI OCT 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND DMG     FLYING HILLS            40.28N  75.91W
10/09/2015                   BERKS              PA   PENNDOT

            LARGE TREE DOWN AT ROUTE 10 AND ROUTE 724 IN CUMRU
            TOWNSHIP.

0422 PM     TSTM WND DMG     NEW MORGAN              40.18N  75.89W
10/09/2015                   BERKS              PA   SOCIAL MEDIA

            TREES DOWN NEAR INTERSTATE 76

0432 PM     TSTM WND GST     WEST NANTMEAL TWP       40.12N  75.82W
10/09/2015  M56 MPH          CHESTER            PA   TRAINED SPOTTER

            MULTIPLE TREES AND WIRES DOWN ALONG CREEK ROAD

0440 PM     TSTM WND DMG     EAST VINCENT TWP        40.16N  75.58W
10/09/2015                   CHESTER            PA   911 CALL CENTER

            WIRES DOWN ON HICKORY GROVE ROAD. TIME ESTIMATED FROM
            RADAR.

0446 PM     TSTM WND DMG     ROYERSFORD              40.19N  75.54W
10/09/2015                   MONTGOMERY         PA   NEWSPAPER

            TREES DOWN. TIME ESTIMATED BY RADAR.

0522 PM     TSTM WND GST     EDISON                  40.52N  74.41W
10/09/2015  E52 MPH          MIDDLESEX          NJ   TRAINED SPOTTER

            1 TO 2 INCH DIAMETER BRANCHES DOWN

0557 PM     TSTM WND GST     PERTH AMBOY             40.52N  74.27W
10/09/2015  M48 MPH          MIDDLESEX          NJ   WEATHER FLOW

0600 PM     MARINE TSTM WIND SANDY HOOK              40.44N  73.99W
10/09/2015  M40 MPH          MONMOUTH           NJ   WEATHER FLOW

0614 PM     TSTM WND GST     8 SSE TURNERSVILLE      39.66N  75.00W
10/09/2015  M53 MPH          GLOUCESTER         NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1500808 PHI1500802 PHI1500803 PHI1500804 PHI1500805
PHI1500810 PHI1500806 PHI1500809 PHI1500807

STAFF
Special weather statement, Oct 9, 6:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
655 PM EDT FRI OCT 9 2015

DEZ001>004-MDZ012-015-019-020-NJZ016-017-021>025-100030-
DELAWARE BEACHES-KENT-INLAND SUSSEX-NEW
CASTLE-CAROLINE-TALBOT-KENT-QUEEN ANNE'S-SALEM-CUMBERLAND-ATLANTIC
COASTAL CAPE MAY-COASTAL ATLANTIC-CAPE MAY-ATLANTIC-GLOUCESTER-
655 PM EDT FRI OCT 9 2015

...STRONG THUNDERSTORMS IMPACTING THE REGION...

AT 653 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MIZPAH TO ANNAPOLIS...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS AS WELL AS VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
VINELAND...DOVER...MILLVILLE...BRIDGETON...EASTON...OCEAN CITY...
GEORGETOWN...CAPE MAY...CENTERVILLE...CUMBERLAND...TALBOT...SMYRNA...
MILFORD...SEAFORD...CHESTERTOWN...BUENA...DENTON...CENTREVILLE...
NORTH WILDWOOD AND MILLSBORO.

LAT...LON 3846 7569 3869 7577 3868 7594 3857 7604
      3876 7622 3871 7628 3876 7632 3867 7634
      3868 7634 3916 7627 3960 7486 3958 7485
      3925 7460 3899 7479 3879 7508 3864 7513
      3861 7506 3859 7521 3860 7506 3845 7505
TIME...MOT...LOC 2253Z 001DEG 34KT 3947 7485 3896 7651

SZATKOWSKI

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 2:45 PM EDTSpecial Weather StatementPHISussex, Warren90 min
Oct 9, 3:17 PM EDTSevere Thunderstorm WarningPHIWarren58 min
Oct 9, 5:25 PM EDTSpecial Weather StatementPHIMercer65 min
Oct 9, 5:41 PM EDTSpecial Weather StatementPHIBurlington, Camden49 min
Oct 9, 5:43 PM EDTSpecial Marine WarningPHI92 min
Oct 9, 5:47 PM EDTSpecial Marine WarningPHI88 min
Oct 9, 6:04 PM EDTSpecial Weather StatementPHIAtlantic, Cumberland, Gloucester, Salem56 min
Oct 9, 6:08 PM EDTSpecial Weather StatementPHIBurlington, Camden, Mercer, Middlesex, Monmouth, Ocean52 min
Oct 9, 6:53 PM EDTSpecial Marine WarningPHI2 hr
Oct 9, 6:58 PM EDTSpecial Weather StatementPHIAtlantic, Ocean62 min
Oct 9, 4:01 PM EDTSevere Thunderstorm WarningPHIBerks, Chester44 min
Oct 9, 4:39 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Delaware, Montgomery, Philadelphia51 min
Oct 9, 4:47 PM EDTTornado WarningPHIChester, Montgomery28 min
Oct 9, 5:17 PM EDTSpecial Weather StatementPHICecil, Kent43 min

Nearby

Special Weather Statements in Maryland, 2015Special Weather Statements in New Jersey, 2015Special Weather Statements in Delaware, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.